Korean J. Math. Vol. 25 No. 2 (2017) pp.137-145
DOI: https://doi.org/10.11568/kjm.2017.25.2.137

Continued fractions and the density of graphs of some functions

Main Article Content

Hi-joon Chae
Byungheup Jun
Jungyun Lee


We consider some simple periodic functions on the field of rational numbers with values in $\mathbb{Q}/\mathbb{Z}$ which are defined in terms of lowest-term-expression of rational numbers. We prove the density of graphs of these functions by constructing explicitly points on the graphs close to a given point using continued fractions.

Article Details

Supporting Agencies

This work was supported by 2014 Hongik University Research Fund NRF-2015R1D1A1A09059083 NRF-2009-0093827.


[1] H. Chae, B. Jun and J. Lee, Equidistribution of higher dimensional generalized Dedekind sums and exponential sums, Submitted. Google Scholar

[2] J. Lee, B. Jun and H. Chae, Higher Hickerson formula, J. Number Theory 170 (2017), 191–210. Google Scholar

[3] H. Davenport and P. Erd ̈os, The distribution of quadratic and higher residues, Publ. Math. Debrecen 2 (1952), 252–265. Google Scholar

[4] D. Hickerson, Continued fractions and density results for Dedekind sums, J. Reine Angew. Math. 290 (1977), 113–116. Google Scholar

[5] H. Rademacher and E. Grosswald, Dedekind sums, Carus Math. Monogr. 16, Math. Assoc. Amer., 1972. Google Scholar

[6] T. Tao, Higher order Fourier analysis, Graduate Studies in Mathematics 142, Amer. Math. Soc., 2012. Google Scholar